MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*REUSABLE NDL HOLDER; HOLDER, NEEDLE

ETHICON ENDO-SURGERY, LLC. ENDOPATH*REUSABLE NDL HOLDER; HOLDER, NEEDLE
Catalog Number E705R
Medical Device Problem Codes Defective Device (2588); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 5/28/2024.Batch # unk.Additional information was requested and the following was obtained: "what was the name of the initial procedure? laparoscopic closure of a diaphragmatic hernia were x-rays taken to locate the tip piece(s)?in a routine postoperative abdominal x-ray, a metallic foreign body projecting onto the midline directly below the xipoid, which was projected intra-abdominally in the lateral x-ray" ¿ a lateral x-ray was also performed in addition: to rule out an intraluminal metallic foreign body that has been swallowed before the operation, computed tomography is performed was the tip piece(s) retrieved during the same procedure? re-surgery: laparoscopic rescue under image converter control does the broken tip remain in the patient¿s tissue? no "what tissue structure is it located? are any plans in place to remove the tip in future?" if retained, what is the surgeon's opinion of consequences to the patient? was there any additional tissue damage as a result of searching for the tip? what is current condition of the patient? no further problems with the child.No further tissue damage" "please provide the lot#, batch#, and serial# of the device.No information about this is it known how old the device is? no was anything grasped with the device besides the needle? no" attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, part of the carbide insert of an endoscopic needle holder has broken out and remained in the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/8/2024.Correction: 6.Medical device problem code.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/23/2024.D4: batch#: unk.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection were conducted on the returned device.Visual analysis of the returned sample determined that the e705r device was received with the jaw damaged.One possible cause for the jaw problem may be the used and has exceeded his life cycle, returned device was manufactured in 2002.Per instructions for use: "all surgical instruments are subject to a degree of wear and tear as a result of normal use.Prior to each use it has to be verified that the instrument functions properly and is not in need of maintenance or repair.The device has to be discarded and replaced if damage or degradation is present.".

Common Device Name
HOLDER, NEEDLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19405098
Report Number3005075853-2024-03887
Device Sequence Number6776636
Product Code FHQ
UDI-Device Identifier10705031135178
UDI-Public10705031135178
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberE705R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer08/08/2024
10/02/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date08/08/2024
10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown